Would Restylane or Juvederm be a solution to this? I can see how it can fix the "troughs" around the eyes but will it fix the rest of the darkness or just the inner part? If not Restylane, what would you recommend? Thanks for your help!
Would Restylane Be Ideal for Male with Dark Under Eyes?
Doctor Answers (12)
Restylane for under eye tear troughs
Although you have mild volume loss, the main problem is the redness you have under your eyes. It may be related to allergies and you should be assessed for this. Pulsed dye laser treatments can help fade the redness and if you still notice the volume loss, a small amount of Restylane could be injected. Please consult a board certified dermatologist for assessment.
Dark circles are hereditary or due to allergies
The tear troughs can be fixed with fillers. However, that is a volumetric augmentation and is not going to improve the dark circles. The dark circles are hereditary, or they can come from allergies. The allergies can certainly be addressed through nasal sprays and antihistamines. If you decide to do fillers into the tear troughs, you must be very careful that the surgeon does not put this into the orbital septum since this will create a puffy eye syndrome, which can last upwards of several years.
Restylane and other fillers can make your dark circles under eyes worse
I would avoid having any filler injected into your lower eyelids. I have seen many patients who have had filler injections under the eyes who have had worsening of the dark color and permanent lumps.
The eyelid skin is so thin that the filler is often visible and imparts a bluish grey color to the eyelid. In addition, bleeding during the injection can leave permanent pigment that discolors the lower eyelid.
Laser or IPL can lighten the color a bit by closing some of the small vessels in the skin.
There is also a slight puffiness that is creating a shadow in the deep sulchus beneath the eyelid. I frequently do a procedure to remove the fat that causes the fullnesss and replace the fat into the area of the depression--this is very helpful for many patients.
You might also like...
Although it is difficult to evaluate your lower eyelid complex with a photograph, it seems that there are a couple of factors contributing to the "dark" appearance of your lower eyelids: a loss of volume and shadowing effect, but also the presence of blood vessels that can sometimes produce the appearance of brown discoloration. I would want to ensure that you are not having allergy symptoms contributing to venous congestion, in which case use of an antihistamine may help. If you are going to try a filler, I would recommend Restylane rather than Juvederm for this location. Use of a vascular laser such as the Pulsed Dye laser or Nd:YAG long pulsed laser may be beneficial to address the blood vessels. Certain eye creams that target dark undereye circles containing caffeine would likely help as well.
Restylane for the undereyes
In this particular case, I would advise against Restylane or other fillers in the tear trough until you improve the quality, resiliency, and thickness of the undereye skin. There is far too much pigmentation in the lower eyelids to tolerate a hyaluronic acid filler.
Circles under eyes and fillers
As you can see from the many recommendations, there are pluses and minuses to injecting under the eyes. Yes, it may improve it, if it can camouflage the muscle well. However, it may cause long term swelling, and it may give a bluish hue.
There is no "ideal"
To me, the coloration looks due to veins or capillaries. The Restylane may or may not work, but may be worth a try. Worst case, is that it wont work and it is temporary.
Be careful of fillers, it could make it worse
I would be very careful with using fillers in your case. You already got discoloration and thin skin. This combination will only add to the problem due to the tindall effect. The filler could act as a refractive medium giving a blue discoloration. The best explanation for this is the blue color of clear water in a swiming pool.
My answer to this problem is laser genesis with a low energy setting to begin with.Best of luck!
Restylane for dark cirlces underneath eyes
Restylane is great for this! A very small amount is needed, and it probably needs to be repeated every 6-8 months or so, but the results can be great. The area is usually numbed with lidocaine cream, and the injections take about 20 minutes. It should fill out the dark circles and help to soften the area. Good luck!
You will do great with under eye Restylane
The darkness under the eyes is an optical issue. In the lower eyelid, there is virtually no fat under the thin eyelid skin. What you have instead is a thin muscle called the orbicularis oculi muscle that helps close the eye. This muscle is dark red. Light penetrating the thin eyelid skin hits this muscle and much of it is absorbed.Very little is reflected back into the skin. Contrast this to the adjacent skin of the cheek. Here below the skin there is abundant yellow fat. Light penetrating the skin hits this fat and is reflected back into the skin transilluminating it so that it looks lighter compare to the eyelid skin. By fill the hollow under the eye with Restylane, the lower eyelid contour is altered improving the dark appearance.
A well done lower eyelid Restylane treatment will last about a year. Don't let people laser or operate on your eyelids. They mean well but they will permanently wreak your lower eyelid skin or damage the shape of your lower eyelids. Avoid Juvederm for this area. It lasts about as long as the Restylane but because it is "smoother" than Restylane, it seems to want to drift out of the eyelid when it is placed in this location. Also some people believe that Juvederm can stir up more swelling initially than the Restylane. Consider looking at the liquidfacelift.com website to find a well qualified injector in your area.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.